Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 14, 2014, 3:31 PM EDT for Coshocton County, Tuscarawas County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2014, 3:31 PM EDT (19:31 UTC)
- Expired
- May 14, 2014, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Coshocton County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 117 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:23 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:24 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 14, 2:24 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 224 PM EDT WED MAY 14 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE THE UPPER OHIO VALLEY REGON UNTIL PASSAGE OF A COLD FRONT EARLY ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... MID AFTN UPDATE WAS ISSUED TO ADJUST FOR HOURLY TRENDS AS SHWRS AND TSTMS CONT TO FORM IN THE MOIST SLY FLOW ON THE ERN FLANK OF THE HIGH AMPLITUDE UPR TROF CNTRD OVR THE CNTRL PLAINS. CONVECTION FOCUS WL BE ALONG THE HIGHER TERRAIN...AND OVR AREAS W OF I 77 ACRS ERN AND CNTRL OHIO WHERE DEEP MSTR IS CONVERGING IN VICINITY OF FRONT. THAT AREA WL ALSO SERVE AS PATH FOR SFC LOW PASSAGE LATER TDA...I.E. ENHANCED LLVL SHEAR AREA. GIVEN THAT SFC HEATING AND MSTR ADVCTN HAS INTENSIFIED CAPE VALUES TWD THE 2000 J/KG MARK...SPC HAS UPPED THE RISK OF SEVERE FOR OHIO COUNTIES. THAT RISK INCLUDES THE CHANCE FOR ISOLD TORNADOES...ESPECIALLY IN LIGHT OF INCRSD LLVL SHEAR EXPECTATIONS WITH THE CROSSING LOW THIS EVENING. AS FOR FLASH FLOOD POTENTIAL...CURRENT THINKING IS THE PRIMARY AND MORE WIDESPREAD HEAVY RAIN IS MORE LIKELY WITH THE SWATH EXPECTED WITH THE ADVN OF THE FRONT ON THURSDAY...HENCE...HAVE ABSTAINED FROM A FLASH FLOOD WATCH FOR NOW...BUT MAINTAINED THE HAZARDOUS WEATHER MENTION. WILL REVISIT IN THE WAKE OF THE ONGOING TORNADO WATCH. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... DEEP LOW PRES WILL PULL A COLD FRONT ACROSS THE REGION THURSDAY WITH MUCH COOLER TEMPERATURES BEHIND THE FRONT. FORECAST...BASIN AVERAGED RAINFALL FOR THE EVENT LOOKS TO BE IN THE ONE TO TWO INCH RAIN FOR MOST AREAS. SHOWERS WITH EMBEDDED THUNDER ARE EXPECTED TO BE ONGOING ON THURSDAY MRNG...WITH GRADUAL EWD SHIFT WITH PROGRESS OF THE UPR TROF. WITH MUCH OF THE AREA BECOMING MORE SATURATED...FLOODING ISSUES WL HAVE TO BE MONITORED AND HAZARDOUS WEATHER OUTLOOK MENTION WL BE MAINTAINED FOR NOW. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... NOTICEABLY COOLER AIR WILL BE THIS WEEKEND AS THE UPPER LOW MOVES OVER THE REGION. LOW CONVECTIVE TEMPS WILL SUPPORT SHOWER CHANCES...BUT POP NUMBERS WILL REMAIN LOW END. SURFACE HIGH WILL BRING A DRY AND COOL START FOR THE BEGINNING OF NEXT WEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR WILL CONTINUE AT SITES THROUGH THE AFTERNOON AND EVENING OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. WHILE SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE MASON-DIXON LINE AND MOVE NORTH...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL OHIO AND MOVE TO THE EAST ALONG A NEARLY STATIONARY FRONT. MVFR/IFR CONDITIONS WILL BE POSSIBLE IN ANY PRECIPITATION THAT DEVELOPS...AS WELL AS GUSTY WINDS. WHILE THUNDERSTORM CHANCES WILL DIMINISH BY LATE EVENING...SHOWERS ARE EXPECTED TO MOVE EAST AND OVERSPREAD THE REGION BY THURSDAY MORNING. MARGINAL LOW LEVEL WIND SHEAR MAY DEVELOP OVERNIGHT...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN TAFS AT THIS TIME. SOME GUSTY WINDS MAY DEVELOP THURSDAY...WITH GUSTS UP TO 20-25 KTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, May 14, 2:15 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT WED MAY 14 2014 MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012- 021>023-041-151815- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 215 PM EDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY SEVERE RISK IS FROM DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN IS EXPECTED ON THURSDAY AND THURSDAY NIGHT WITH A CROSSING COLD FRONT. SIGNIFICANT RISES ON CREEKS ARE POSSIBLE...AND A FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-151815- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 215 PM EDT WED MAY 14 2014 ...TORNADO WATCH 155 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN IS EXPECTED ON THURSDAY AND THURSDAY NIGHT WITH A CROSSING COLD FRONT. SIGNIFICANT RISES ON CREEKS ARE POSSIBLE...AND A FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 15
In the hours before
Special weather statement, May 14, 12:52 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1252 PM EDT WED MAY 14 2014
MDZ001-WVZ023-141715-
GARRETT MD-PRESTON WV-
1252 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PRESTON AND
SOUTHWESTERN GARRETT COUNTIES...
AT 1249 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
SILVER LAKE...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE NICKEL SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
KEMPTON... SILVER LAKE...
CATHEDRAL STATE PARK... REDHOUSE...
TERRA ALTA... OAKLAND... MOUNTAIN LAKE PARK...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3922 7951 3922 7952 3923 7954 3927 7969
3926 7972 3926 7973 3953 7951 3940 7928
3920 7949Local storm report, May 14, 1:59 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
159 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD AURORA 39.32N 79.55W
05/14/2014 PRESTON WV 911 CALL CENTER
ROUTE 50 NEAR CATHEDRAL STATE PARK AND FOX ROADS
FLOODED.
&&
EVENT NUMBER PBZ1401351Special weather statement, May 14, 2:51 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT WED MAY 14 2014
WVZ041-142045-
TUCKER WV-
251 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TUCKER COUNTY...
AT 249 PM EDT...STRONG THUNDERSTORMS PRODUCING HEAVY RAIN CONTINUE
TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEASTERN TUCKER COUNTY AND
MAY POTENTIALLY RESULT IN FLASH FLOODING NORTH OF CANAAN VALLEY
STATE PARK THROUGH AT LEAST 500 PM.
LOCATIONS IMPACTED INCLUDE...
CANAAN VALLEY STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3898 7949 3906 7945 3913 7946 3913 7935
3899 7936
88Local storm report, May 14, 3:03 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL JUMONVILLE 39.89N 79.64W
05/14/2014 E0.75 INCH FAYETTE PA PUBLIC
0133 PM HAIL JUMONVILLE 39.89N 79.65W
05/14/2014 E0.75 INCH FAYETTE PA PUBLIC
&&
EVENT NUMBER PBZ1401352
EVENT NUMBER PBZ1401353
KRAMARSpecial weather statement, May 14, 3:16 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
316 PM EDT WED MAY 14 2014
PAZ014-022-142015-
ARMSTRONG PA-BUTLER PA-
316 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT ARMSTRONG AND EAST CENTRAL
BUTLER COUNTIES...
AT 308 PM EDT...STRONG THUNDERSTORMS MOVING NORTH AT 25 MPH WILL
IMPACT EASTERN BUTLER AND WESTERN ARMSTRONG COUNTIES THROUGH 400 PM
TODAY. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL WILL BE POSSIBLE
ALONG WITH PONDING OF WATER ON AREA ROADWAYS DUE TO HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ELDERTON... CROOKED CREEK LAKE PARK...
SARVER... RURAL VALLEY... LERNERVILLE...
FORD CITY... KITTANNING... DAYTON...
MUFF... CHICORA...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4097 7986 4095 7940 4101 7923 4090 7923
4081 7925 4064 7937 4072 7978
88Special weather statement, May 14, 3:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT WED MAY 14 2014
OHZ039-048-142015-
COSHOCTON OH-TUSCARAWAS OH-
328 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN COSHOCTON AND NORTHERN
TUSCARAWAS COUNTIES...
AT 327 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
CONESVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
CONESVILLE... COSHOCTON... WEST LAFAYETTE...
BAKERSVILLE... BALTIC... STONE CREEK...
SUGARCREEK... STRASBURG... NEW PHILADELPHIA...
DOVER...
STORM INTENSITY REMAINS STRONG...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE
ISSUED.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4045 8182 4045 8168 4062 8167 4064 8165
4065 8153 4054 8135 4015 8179 4016 8196
4020 8204The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:58 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 47 min |
| May 13, 9:32 PM EDT | Special Weather Statement | PBZ | Fayette | 43 min |
| May 14, 4:45 AM EDT | Areal Flood Advisory | PBZ | Mercer | 4 hr |
| May 14, 1:33 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 27 min |
| May 14, 3:16 PM EDT | Special Weather Statement | PBZ | Armstrong | 59 min |
| May 14, 6:54 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence, Washington | 66 min |
| May 14, 7:08 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 52 min |
| May 14, 7:40 PM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 30 hr |
| May 14, 7:57 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Mercer, Venango | 48 min |
| May 14, 2:52 AM EDT | Areal Flood Advisory | PBZ | Guernsey | 6 hr |
| May 14, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 47 min |
| May 14, 3:28 PM EDT | Special Weather Statement | PBZ | Coshocton, Tuscarawas | 47 min |
| May 14, 4:21 PM EDT | Special Weather Statement | PBZ | Coshocton | 39 min |
| May 14, 4:58 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 47 min |
| May 14, 5:43 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 62 min |
| May 14, 5:51 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 39 min |
| May 14, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 48 min |
| May 14, 6:42 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 48 min |
| May 14, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson, Monroe | 49 min |
| May 14, 7:29 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 46 min |
| May 13, 8:41 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 64 min |
| May 14, 11:58 AM EDT | Special Weather Statement | PBZ | Preston | 32 min |
| May 14, 12:52 PM EDT | Special Weather Statement | PBZ | Preston | 23 min |
| May 14, 1:20 PM EDT | Flash Flood Warning | PBZ | Preston | 3 hr |
| May 14, 2:51 PM EDT | Special Weather Statement | PBZ | Tucker | 114 min |
| May 14, 3:37 PM EDT | Flash Flood Warning | PBZ | Tucker | 3 hr |
| May 14, 7:17 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.